Alert archive / Indiana / Gale Warnings in 2011
Gale Warning 31, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 20, 2011, 5:08 AM EDT. It took effect at Oct 20, 2011, 4:40 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 5:08 AM EDT (09:08 UTC)
- In effect from
- Oct 20, 2011, 4:40 PM EDT
- Expired
- Oct 20, 2011, 10:10 PM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
208 WHUS73 KIWX 200908 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EDT THU OCT 20 2011 LMZ043-046-201715- /O.CON.KIWX.SR.W.0002.000000T0000Z-111021T0000Z/ /O.NEW.KIWX.GL.W.0031.111021T0000Z-111021T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 508 AM EDT THU OCT 20 2011 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTHWEST TO NORTH GALES TO 35 KNOTS WITH GUSTS TO 50 KNOT STORMS... DIMINISHING TONIGHT TO 15 TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES. * WAVES: OVER 20 FEET TODAY...DIMINISHING TO 14 TO 20 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
928 WHUS73 KIWX 201410 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 AM EDT THU OCT 20 2011 LMZ043-046-202215- /O.CON.KIWX.SR.W.0002.000000T0000Z-111021T0000Z/ /O.CON.KIWX.GL.W.0031.111021T0000Z-111021T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 AM EDT THU OCT 20 2011 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY. * WINDS: NORTHWEST TO NORTH GALES TO 35 KNOTS WITH GUSTS TO 50 KNOT STORMS... DIMINISHING TONIGHT TO 15 TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES. * WAVES: OVER 20 FEET TODAY...DIMINISHING TO 14 TO 20 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
568 WHUS73 KIWX 202040 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 PM EDT THU OCT 20 2011 LMZ043-046-210445- /O.CAN.KIWX.SR.W.0002.000000T0000Z-111021T0000Z/ /O.EXT.KIWX.GL.W.0031.111020T2040Z-111021T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 440 PM EDT THU OCT 20 2011 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE STORM WARNING. THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM EDT FRIDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KNOTS...WITH GALES TO 35 KNOTS. * WAVES: 16 TO 20 FEET THIS EVENING...DIMINISHING TO 12 TO 16 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
602 WHUS73 KIWX 210210 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 PM EDT THU OCT 20 2011 LMZ043-046-211015- /O.CAN.KIWX.GL.W.0031.000000T0000Z-111021T0600Z/ /O.NEW.KIWX.SC.Y.0055.111021T0210Z-111021T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 PM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS. * WAVES: 10 TO 14 FEET OVERNIGHT...DIMINISHING SLOWLY THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 20, 5:03 AM EDT, 5 minutes earlier.
Area forecast discussion, Oct 20, 5:03 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 AM EDT THU OCT 20 2011
.SHORT TERM...
TODAY THROUGH FRIDAY NIGHT...AN UPPER LEVEL LOW WAS OVER SW OHIO
EARLY THIS MORNING WITH A 983 MB SFC LOW NEAR TOLEDO. THIS SYSTEM
HAS ABOUT OCCLUDED...SO INFLUX OF MOISTURE FROM THE CONVEYOR BELT
WILL BE CUT OFF SOON...SO EXPECT THE SFC LOW TO BEGIN TO FILL AND
THE PRECIPITATION TO WEAKEN. HAVE REFLECTED THIS GRADUAL WEAKENING
OF THE SYSTEM IN THE FORECAST. KEPT A WIND ADVISORY OVER THE WEST
2/3RDS OF THE FORECAST AREA. CONDITIONS LOOK MARGINAL FOR THE
ONGOING WIND ADVISORY...BUT GIVEN THE VERY DEEP SFC LOW WITH 45-50
KNOTS IN THE LOWEST GATES AT WOLCOTT...SUSTAINED WINDS TO 30 MPH WITH
GUSTS TO 45 MPH ARE PLAUSIBLE. HAVE ALSO ADJUSTED THE COVERAGE OF
THE RAIN AS THE RAIN HAS SHIFTED WEST OUT OF MOST OF NW OHIO. EXPECT
THIS AREA TO FILL BACK IN LATER TODAY. EVENT TOTAL RAINFALL AMOUNTS
WERE APPROACHING 3 INCHES IN SEVERAL AREAS BASED ON SURFACE
OBSERVATIONS AND RADAR ESTIMATES. EARLIER CALLS INDICATED NO
FLOODING...BUT HODOGRAPHS INDICATED RAPID RISES ON SOME OF THE AREA
RIVERS. FOR NOW...WILL CONTINUE TO MENTION RISES ON RIVERS...CREEKS
AND STREAMS WITH LOCAL FLOODING POSSIBLE IN THE HAZARDOUS WEATHER
OUTLOOK/HWO PRODUCT. NAM MET HIGHS FOR TODAY ARE WAY TOO WARM GIVEN
CLOUDS AND RAIN...PREFER THE COOLER MAV HIGHS. THERMAL PROFILES
STILL INDICATE JUST RAIN...SO NO MIX EXPECTED AT THIS POINT.
OTHERWISE...THE LOW WILL LIFT NORTH OUT OF THE REGION BY EARLY
FRIDAY...WITH LAKE ENHANCED SHOWERS ENDING BY EARLY AFTERNOON. FROST
IS POSSIBLE FRIDAY NIGHT WITH LOWS DROPPING WELL DOWN INTO THE 30S.
&&
.LONG TERM...
LOADED CR CONSALL BLEND. NO SIGNIFICANT ISSUES WITH LOADED DATA.
FOCUS CURRENTLY ON SHORT TERM CONDITIONS SO GENERALLY ACCEPTED
CONSALL BLEND WITH FEW CHANGES MADE.
&&
.AVIATION...
AN UPPER LOW OVER SW OHIO WILL MOVE NORTH AS THE DEFORMATION ZONE
PERSISTS OVER NORTHERN INDIANA. RAIN WITH IFR CIGS SHOULD ALSO
PERSIST THROUGH THE BULK OF THE PERIOD...BUT SHOULD IMPROVE LATE
AS THE LOW LIFTS NORTH.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON FOR
INZ003>006-008-012>017-020-022>026-032>034.
LAKESHORE FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR INZ003.
MI...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR MIZ077>079.
LAKESHORE FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ077.
OH...NONE.
LM...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.
GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY FOR
LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...LASHLEY
AVIATION...SKIPPERHazardous weather outlook, Oct 19, 10:34 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 PM EDT WED OCT 19 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-210245- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1034 PM EDT WED OCT 19 2011 /934 PM CDT WED OCT 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT RAIN WILL CONTINUE OVERNIGHT WITH STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES BY MORNING. THE HEAVIEST ADDITIONAL AMOUNTS OF RAIN ARE EXPECTED ACROSS SOUTHWEST LOWER MICHIGAN INTO NORTHWEST AND PORTIONS OF NORTH CENTRAL INDIANA. SOME LOCALIZED FLOODING IS POSSIBLE ACROSS THESE AREAS OVERNIGHT. A WIND ADVISORY IS IN EFFECT OVERNIGHT MAINLY FOR LOCATIONS WEST OF INTERSTATE 69. NORTH WINDS WILL INCREASE TO 20 TO 35 MPH OVERNIGHT WITH SOME GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE THROUGH EARLY THURSDAY AFTERNOON...MAINLY WEST OF INTERSTATE 69 WHERE A WIND ADVISORY IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-210245- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1034 PM EDT WED OCT 19 2011 /934 PM CDT WED OCT 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A STORM WARNING IS IN EFFECT TONIGHT FOR LAKE MICHIGAN. STORM FORCE WIND GUSTS TO 50 KNOTS ARE EXPECTED TONIGHT ACROSS LAKE MICHIGAN. WAVE HEIGHTS IN EXCESS OF 20 FEET ARE POSSIBLE LATE TONIGHT. SOME MINOR LAKESHORE FLOODING IS POSSIBLE FOR AREAS NEAR THE IMMEDIATE LAKE MICHIGAN SHORELINE IN NORTHERN LAPORTE AND SOUTHWEST BERRIEN COUNTIES...ESPECIALLY LATE TONIGHT. A WIND ADVISORY IS IN EFFECT TONIGHT FOR BERRIEN AND LAPORTE COUNTIES. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED...WITH THE HIGHER GUSTS CLOSER TO LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WIND ADVISORY WILL CONTINUE INTO THURSDAY AFTERNOON WHILE THE STORM WARNING FOR LAKE MICHIGAN WILL CONTINUE INTO THURSDAY EVENING. WINDS WILL GRADUALLY DIMINISH ON THURSDAY NIGHT. SOME MINOR LAKESHORE FLOODING IS POSSIBLE FOR AREAS NEAR THE IMMEDIATE LAKE MICHIGAN SHORELINE IN NORTHERN LAPORTE AND SOUTHWEST BERRIEN COUNTIES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT WIND REPORTS OF HIGH WINDS ARE ENCOURAGED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Oct 19, 11:39 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 PM EDT WED OCT 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HEAVY RAIN 3 SE BENTON HARBOR 42.09N 86.41W
10/19/2011 M2.00 INCH BERRIEN MI TRAINED SPOTTER
RAINFALL SINCE 5 AM
&&
EVENT NUMBER IWX1101412
SKIPPERLocal storm report, Oct 20, 3:11 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 AM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM NON-TSTM WND GST 2 WNW POTTAWATTOMIE PAR 41.74N 86.91W
10/20/2011 M58 MPH LMZ046 IN C-MAN STATION
C-MAN STATION MAX WIND GUST
&&
EVENT NUMBER IWX1101413
LASHLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:52 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.